65 year old Vietnam combat veteran diagnosed with PTSD was given Zyprexa, Seroquel and Lexapro for 12 years and was very slowly weened off of said meds due to developing prediabetes 14 months ago is just now regaining his long-term memory and has developed extreme mania for the past 60 days (delusional mania for 10 of those days). Can this mania possibly be related to stopping those drugs this many months later?
Hi, pak! I doubt it's possible because any problems directly related to the meds would have occurred soon after. Relapses can and do occur, or this could be a symptom of a new disorder.
Anti-psychotics do carry the diabetes risk factor, so perhaps a mood stabilizer such as Lamictal, Trileptal, or lithium could be used to control the manic episodes.
Best wishes, WCV
Search for questions
Still looking for answers? Try searching for what you seek or ask your own question.
Posted 20 Oct 2010 • 5 answers
Posted 22 Mar 2012 • 2 answers
Posted 17 Aug 2012 • 10 answers
Post Traumatic Stress Disorder - if I had a daughter, born on aug.31, that died at 8 months old, and
Posted 5 Dec 2013 • 2 answers
Posted 14 Jul 2014 • 1 answer